Alert archive / Texas / Special Weather Statements in 2015
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Oct 23, 2015, 8:49 PM CDT for Brewster County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 23, 2015, 8:49 PM CDT (01:49 UTC)
- Expired
- Oct 23, 2015, 9:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Midland/Odessa, TX
County Brewster County, TX
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 1.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2209 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
379 WWUS84 KMAF 240149 SPSMAF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 849 PM CDT FRI OCT 23 2015 TXZ081-240230- BIG BEND AREA TX- 849 PM CDT FRI OCT 23 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREWSTER COUNTY UNTIL 930 PM CDT... AT 849 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTH OF PERSIMMON GAP...OR 28 MILES SOUTH OF MARATHON...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL BREWSTER COUNTY. LAT...LON 2977 10322 2994 10315 2989 10287 2964 10299 TIME...MOT...LOC 0149Z 292DEG 12KT 2983 10311 $$ 80
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Oct 23, 6:59 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Oct 23, 6:59 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 659 PM CDT FRI OCT 23 2015 .DISCUSSION... Please see the 24/00Z aviation forecast discussion below. && .AVIATION... Tricky forecast for the next 12 hours as a strong cold front approaches from the north. Regarding the potential for TSRA at KMAF or KFST, believe the threat is too low to include in the forecast. On the other hand I'd not be surprised if some elevated convection were to develop just SE of KMAF. We'll keep an eye on radar trends and amend as appropriate. Question now becomes whether to go MVFR or IFR ceilings for a few hours behind the front. Differing offerings from the model suites, but have leaned a bit on the NMM as it looks to have the best position on the front at 00Z. Ahead of the front, moist easterly flow will begin to lower ceilings at all terminals, with IFR ceilings likely at KFST during the early morning hours. All other terminals will likewise fall into MVFR ceilings late tonight. Am concerned a bit about KHOB, where both ceilings and visibilities might crater before frontal passage... bears watch. After frontal passage, expect a sharp wind shift to the north with sustained winds AOA 15 knots with gusts AOA 25 knots. Ceilings should gradually improve after 12Z as drier air is advected down from KS and OK, with ceilings increasing to the top of MVFR criteria. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 70
Hazardous weather outlook, Oct 23, 1:11 PM CDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 111 PM CDT FRI OCT 23 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-241815- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 111 PM CDT FRI OCT 23 2015 /1211 PM MDT FRI OCT 23 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS THE LOWER TRANS PECOS. STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY WIND AND SMALL HAIL...THOUGH THE PRIMARY THREAT WITH THESE STORMS WILL BE HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. SEVERE WEATHER IS NOT CURRENTLY ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Oct 23, 8:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 849 PM CDT FRI OCT 23 2015 TXZ081-240230- BIG BEND AREA TX- 849 PM CDT FRI OCT 23 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREWSTER COUNTY UNTIL 930 PM CDT... AT 849 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTH OF PERSIMMON GAP...OR 28 MILES SOUTH OF MARATHON...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL BREWSTER COUNTY. LAT...LON 2977 10322 2994 10315 2989 10287 2964 10299 TIME...MOT...LOC 0149Z 292DEG 12KT 2983 10311 80
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 9:50 PM CDT | Special Weather Statement | MAF | Brewster | 40 min |
Nearby
Special Weather Statements in Texas, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.